Alert archive / Iowa / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 76, NWS Quad Cities, IA

June 4, 2020Benton County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 4, 2020, 6:35 PM CDT for Benton County, Iowa. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2020, 6:35 PM CDT (23:35 UTC)
Expired
Jun 4, 2020, 7:15 PM CDT
In force
40 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Benton County, IA

The radar

The Des Moines radar (KDMX), 144 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 6:45 PM CDTTSTM WND DMGVinton, IALARGE TREE BRANCH BLOWN THROUGH A ROOF ON A SHED.
Jun 4, 6:45 PM CDTTSTM WND DMGVinton, IALARGE TREE BRANCH DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
451 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WUUS53 KDVN 042335
SVRDVN
IAC011-050015-
/O.NEW.KDVN.SV.W.0076.200604T2335Z-200605T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
635 PM CDT Thu Jun 4 2020

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Northern Benton County in east central Iowa...

* Until 715 PM CDT.

* At 634 PM CDT, severe thunderstorms were located along a line
  extending from near Mount Auburn to near Garrison, moving east at
  25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Vinton, Urbana, Dysart, Shellsburg, Garrison, Mount Auburn, Vinton
  Memorial Airport, Rodgers Park, Benton City Park, Hoefle-Dulin
  Park, Spencers Grove, Benton County Fairgrounds, Minne Estema Park,
  Wildcat Bluff Park and Cheney.

This includes Interstate 380 between mile markers 40 and 48.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4230 9230 4230 9183 4209 9184 4216 9230
TIME...MOT...LOC 2334Z 278DEG 21KT 4230 9210 4215 9220 

HAIL...1.00IN
WIND...60MPH
 
$$

McClure
4 follow-up statements
168 
WWUS53 KDVN 042342
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
642 PM CDT Thu Jun 4 2020

IAC011-050015-
/O.CON.KDVN.SV.W.0076.000000T0000Z-200605T0015Z/
Benton IA-
642 PM CDT Thu Jun 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN BENTON COUNTY...

At 642 PM CDT, severe thunderstorms were located along a line
extending from near Mount Auburn to Garrison, moving east at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Vinton, Urbana, Dysart, Shellsburg, Garrison, Mount Auburn, Vinton
Memorial Airport, Rodgers Park, Benton City Park, Hoefle-Dulin Park,
Spencers Grove, Benton County Fairgrounds, Minne Estema Park, Wildcat
Bluff Park and Cheney.

This includes Interstate 380 between mile markers 40 and 48.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4230 9230 4230 9183 4209 9184 4216 9230
TIME...MOT...LOC 2342Z 278DEG 21KT 4230 9207 4215 9217 

HAIL...0.75IN
WIND...60MPH
 
$$

McClure
015 
WWUS53 KDVN 042351
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
651 PM CDT Thu Jun 4 2020

IAC011-050015-
/O.CON.KDVN.SV.W.0076.000000T0000Z-200605T0015Z/
Benton IA-
651 PM CDT Thu Jun 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN BENTON COUNTY...

At 651 PM CDT, severe thunderstorms were located along a line
extending from near Brandon to near Vinton, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Vinton, Urbana, Shellsburg, Garrison, Mount Auburn, Vinton Memorial
Airport, Rodgers Park, Benton City Park, Hoefle-Dulin Park, Spencers
Grove, Benton County Fairgrounds, Minne Estema Park, Wildcat Bluff
Park and Cheney.

This includes Interstate 380 between mile markers 40 and 48.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4230 9211 4230 9183 4209 9184 4214 9218
TIME...MOT...LOC 2351Z 277DEG 26KT 4229 9196 4214 9206 

HAIL...1.00IN
WIND...60MPH
 
$$

McClure
827 
WWUS53 KDVN 042358
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
658 PM CDT Thu Jun 4 2020

IAC011-050015-
/O.CON.KDVN.SV.W.0076.000000T0000Z-200605T0015Z/
Benton IA-
658 PM CDT Thu Jun 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN BENTON COUNTY...

At 658 PM CDT, a severe thunderstorm was located near Urbana, or near
Vinton, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Vinton, Urbana, Shellsburg, Spencers Grove, Vinton Memorial Airport,
Benton County Fairgrounds, Minne Estema Park, Wildcat Bluff Park,
Benton City Park, Cheney and Hoefle-Dulin Park.

This includes Interstate 380 between mile markers 40 and 48.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4230 9202 4230 9183 4209 9184 4213 9209
TIME...MOT...LOC 2358Z 281DEG 17KT 4219 9194 

HAIL...1.00IN
WIND...60MPH
 
$$

McClure
467 
WWUS53 KDVN 050007
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
707 PM CDT Thu Jun 4 2020

IAC011-050017-
/O.EXP.KDVN.SV.W.0076.000000T0000Z-200605T0015Z/
Benton IA-
707 PM CDT Thu Jun 4 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY
WILL EXPIRE AT 715 PM CDT...
    
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning will be allowed 
to expire.  However small hail, gusty winds and heavy rain are still 
possible with this thunderstorm.

LAT...LON 4230 9202 4230 9183 4209 9184 4213 9209
TIME...MOT...LOC 0007Z 278DEG 21KT 4218 9189 

$$

McClure

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:40 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 4, 5:40 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
540 PM CDT Thu Jun 4 2020

...00Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 241 PM CDT Thu Jun 4 2020

Another day with interesting boundary interactions seen on radar
and satellite that are more typical of summer. A slow moving
storm this morning in Iowa county dropped 3-5 inches of rain just
east of Williamsburg, in a short amount of time and prompted a
flash flood warning. This storm pushed out a boundary north and
caused another line of storms to develop early this afternoon near
a 925mb dewpoint gradient.

Widespread low to mid 80s, with dewpoints once again in the upper
60s and lower 70s were seen at 2pm this afternoon. At the surface,
a stationary boundary has set up along or just to the south of
highway 20 with storms starting to fire along it. Looking aloft,
a subtle shortwave was traversing across southern MN, with
another stronger wave over southern MT.

&&

.SHORT TERM...(This Evening through Friday)
ISSUED AT 241 PM CDT Thu Jun 4 2020

Key Message:

1) Pulse type showers and storms will be possible late this
afternoon and evening, with a marginal severe threat. Better
chances of storms appear to be north of highway 30 this afternoon
and evening.

While we have abundant CAPE and moisture, there is little deep
layer shear for storms to work with and thus expect quick development
in any storm before it quickly collapses on itself. Heavy rain
and occasional lightning will the main threats, with perhaps some
small hail. 12z HREF progs show good probabilities for storms to
produce >1"/hr rain rates and could cause some flooding concerns,
especially in areas that have received a lot of rain in past few
days. Fortunately, model soundings and SPC mesoanalysis page shows
850-300mb mean winds a little higher than yesterday, so
anticipate some quicker movement with any storm that develops.
Again these storms are expected to remain north of highway 30 this
evening before dissipating around sunset.

Tonight:
Another wave in the semi-zonal flow aloft near the NE/SD border
will cause showers and thunderstorms to develop and track east
across Iowa. Many models show this complex of storms weakening
before they reach the western border of the CWA. In any case, the
better chances of rain will be in the western and southwest
portions of the CWA overnight tonight. Increasing clouds and
southerly winds will make for another mild night, with lows
dropping into the upper 60s.

.LONG TERM...(Friday Night through Thursday)
ISSUED AT 241 PM CDT Thu Jun 4 2020

Little change to the long term forecast this time around.  Large
scale ridging keeps us in diurnally driven convection through the
weekend. Into next week, moisture from Cristobal will make its
way north ahead of a wave moving through the flow. This will be
the next real chance for organized convection across the area.

Previous Discussion:

Key Messages:

1) Showers/storms possible with a front Friday.

2) Dry and quiet weather expected for the weekend into Monday.

3) Eyes on the tropics for mid-week.

Friday...

Long range CAMs are a bit of a mixed bag on how storms will evolve
at the beginning of the period (should be no surprise especially
given yesterday). What bears watching right now is that there
appears to be some consistency in bringing a MCS from southern
Minnesota and northeast Iowa across the area ahead of a 500 hPa
impulse exiting from the Dakotas. This looks to track southeast as
flow switches to the northwest and the complex follows an
established northeast to southwest MUCAPE gradient. It is expected
to impact parts of eastern Iowa and northwest Illinois before it
gradually weakens during the mid-morning as we lose additional
forcing from the LLJ.

There is some potential for storms to be strong as they take
advantage of steepening mid-level lapse rates ahead of the
shortwave, which are forecast to be near 7-8 C/km (leading the
MUCAPE values around 1000-2000 J/KG). This would result in some hail
potential with the strongest storms. Some strong wind gusts will
also be possible with dry air intrusions aloft. SPC currently has a
marginal to slight risk in place across the area for this reason.

We should see a break in precipitation by late morning and midday
before a cold front arrives during the late afternoon and evening.
There is some potential for showers and storms to refire as the
front passes, but coverage will be fairly scattered as there is
little support aloft. The severe weather threat across our area is
low with modest shear, but any storm that develops may have the
potential to produce small hail and strong brief wind gusts.

Saturday through Monday...

Cold front will pass through the area and will settle to our south
through the weekend as surface high pressure builds across the area.
Aloft, ridging will build in and effectively push the jet stream
into the upper Mississippi River Valley and take any storms with it.
This will leave us under dry and pleasant conditions with a mix of
sun and clouds. Afternoon highs in the upper 70s to low 80s, and
overnight lows in the upper 50s to mid 60s are expected, with
dewpoints generally in the mid 50s or lower. By Monday, the surface
high will progress east of the Great Lakes, allowing southerly flow
to return to the area. Afternoon highs should rise back into the mid
to upper 80s.

Monday Night on...

Eyes will then turn to the south as we watch the evolution of
Cristobal. Sunday morning, guidance shows the tropical system
centered just south of Louisiana with the 500 hPa high pressure
centered over Missouri, effectively creating a rex block across the
central U.S. (which will be giving us the nice weekend weather).
This will be short lived as Cristobal looks to start phasing with an
approaching long wave trough moving across the Rockies. The
GFS/ECMWF are is good agreement of bringing its remnants across the
Great Plains into the Midwest, bringing plentiful moisture and
copious amounts of rainfall to the area. Meanwhile, the Canadian is
somewhat more optimistic and keeps the system more into the Gulf
States, keeping us mainly dry for the period.

Temperatures will be highly dependent on where the remnants of the
tropical system pass. For now, a blended solution advertises highs
in the mid to upper 80s Tuesday, with highs in the 70s by mid-week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
ISSUED AT 535 PM CDT Thu Jun 4 2020

Widely scattered TSRA will be found through this evening. MVFR to
IFR conditions (mainly for visibility) are expected with the
activity, along with gusty winds. Limited coverage precludes any
mention, and will just monitor radar and amend to include if
needed with DBQ most susceptible to this activity. Late tonight
into early Friday AM there is a chance for additional TSRA to move
across portions of the area from our northwest. But, considerable
uncertainty in CAMs on this potential thus for now have left out
any mention and monitor trends as well. Outside of TSRA anticipate
VFR conditions.

&&

.HYDROLOGY...
Issued at 241 PM CDT Thu Jun 4 2020

Widespread heavy rain does not look likely the next few days.
Chances for changes in river forecast will come from any localized
heavy rain from thunderstorms that will be difficult to forecast
this far out.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Gross
SHORT TERM...Gross
LONG TERM...Gibbs/Speck
AVIATION...McClure
HYDROLOGY...Gibbs
Hazardous weather outlook, Jun 4, 3:06 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
306 PM CDT Thu Jun 4 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-052015-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
306 PM CDT Thu Jun 4 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered showers and isolated thunderstorms will be possible
along and north of highway 30 late this afternoon and evening.
Later tonight, strong to severe thunderstorms in northwest Iowa
will move towards the outlook area after midnight.

The storm prediction center is forecasting a slight risk for
severe storms over Iowa, with a marginal risk over much of eastern
Iowa and northwest Illinois and Missouri. The main risk from
storms will be torrential rainfall, but damaging winds and large
hail will be possible after midnight.

Area rivers are experiencing flooding. Please see the latest
Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A few thunderstorms will be possible across the area Friday morning
before dissipating by midday. Some storms may be strong to severe,
with large hail, damaging winds and heavy rain the primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and overnight.

In the hours before

Local storm report, Jun 4, 3:56 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 PM CDT THU JUN 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     FLASH FLOOD      1 ENE NEW ERA           41.47N 90.89W
06/03/2020                   MUSCATINE          IA   PARK/FOREST SRVC

            CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1
            ENE NEW ERA. CULVERT WASHED OUT A PORTION OF
            THE PARK BOUNDARY TRAIL AT WILDCAT DEN STATE
            PARK. TIME ESTIMATED FROM RADAR.

&&
Special weather statement, Jun 4, 4:13 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
413 PM CDT Thu Jun 4 2020

ILC109-187-042145-
Warren-McDonough-
413 PM CDT Thu Jun 4 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN AND
NORTHEASTERN MCDONOUGH COUNTIES UNTIL 445 PM CDT...

At 412 PM CDT, a strong thunderstorm was located near Little Swan
Lake, or 13 miles north of Macomb, moving southeast at 5 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Bushnell, Avon, Good Hope, Prairie City, Little Swan Lake, Walnut
Grove, Greenbush, Swan Creek, Youngstown, Macomb Municipal Airport,
Prairie City Airport and Scottsburg.

Torrential rainfall is also occurring with this storm.

LAT...LON 4065 9076 4074 9055 4066 9044 4058 9045
      4048 9063
TIME...MOT...LOC 2112Z 321DEG 6KT 4066 9064

Gross
Special weather statement, Jun 4, 5:00 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
500 PM CDT Thu Jun 4 2020

IAC045-042230-
Clinton-
500 PM CDT Thu Jun 4 2020

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CLINTON COUNTY UNTIL 530
PM CDT...

At 500 PM CDT, a strong thunderstorm was located over Toronto, or 15
miles east of Stanwood. The storm is nearly stationary.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Wheatland, Lost Nation, Calamus, Toronto and Walnut Grove Park.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

LAT...LON 4180 9067 4179 9090 4197 9090 4197 9068
TIME...MOT...LOC 2200Z 269DEG 4KT 4189 9085

Gross
Special weather statement, Jun 4, 5:14 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
514 PM CDT Thu Jun 4 2020

IAC011-042300-
Benton-
514 PM CDT Thu Jun 4 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BENTON COUNTY UNTIL
600 PM CDT...

At 512 PM CDT, a strong thunderstorm was located over La Porte City,
or 12 miles southeast of Waterloo, moving east at 15 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

This storm will impact portions of rural northwest Benton County.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

LAT...LON 4230 9230 4230 9215 4223 9216 4224 9230
TIME...MOT...LOC 2212Z 277DEG 14KT 4233 9224

Brooks
Special weather statement, Jun 4, 5:33 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
533 PM CDT Thu Jun 4 2020

IAC045-042300-
Clinton-
533 PM CDT Thu Jun 4 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON COUNTY
UNTIL 600 PM CDT...

At 532 PM CDT, a strong thunderstorm was located over Wheatland, or
16 miles southwest of Maquoketa, moving southeast at 10 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Wheatland, Grand Mound, Calamus, Sherman Park and Big Rock.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4187 9056 4176 9064 4177 9067 4174 9070
      4174 9074 4176 9076 4177 9079 4177 9089
      4178 9090 4185 9090 4193 9081
TIME...MOT...LOC 2232Z 300DEG 7KT 4185 9080

Gross
Special weather statement, Jun 4, 6:23 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
623 PM CDT Thu Jun 4 2020

IAC115-050000-
Louisa-
623 PM CDT Thu Jun 4 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LOUISA COUNTY
UNTIL 700 PM CDT...

At 623 PM CDT, a strong thunderstorm was located near Wapello. The
storm is nearly stationary.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Wapello and Cairo.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

LAT...LON 4112 9124 4119 9135 4126 9132 4119 9114
TIME...MOT...LOC 2323Z 208DEG 3KT 4120 9128

McClure

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:05 PM CDTSevere Thunderstorm WarningDVNMuscatine, Scott55 min
Jun 3, 7:23 PM CDTFlash Flood WarningDVNMuscatine, Scott117 min
Jun 3, 8:21 PM CDTSpecial Weather StatementDVNMuscatine24 min
Jun 3, 9:39 PM CDTSpecial Weather StatementDVNLouisa36 min
Jun 4, 7:24 AM CDTSpecial Weather StatementDVNIowa51 min
Jun 4, 7:40 AM CDTFlash Flood WarningDVNIowa5 hr
Jun 4, 8:56 AM CDTRiver Flood WarningDVNDes Moines, Louisa5 days
Jun 4, 1:06 PM CDTSpecial Weather StatementDVNBenton, Buchanan54 min
Jun 4, 1:29 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Linn31 min
Jun 4, 5:00 PM CDTSpecial Weather StatementDVNClinton30 min
Jun 4, 5:14 PM CDTSpecial Weather StatementDVNBenton46 min
Jun 4, 5:33 PM CDTSpecial Weather StatementDVNClinton27 min
Jun 4, 6:23 PM CDTSpecial Weather StatementDVNLouisa37 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.